Faculty Publications

Title

Discrete Extremal Length and Cube Tilings in Finite Dimensions

Document Type

Article

Keywords

Discrete conformal geometry, Extremal length, Tiling by cubes, Triple intersection property

Journal/Book/Conference Title

Computational Methods and Function Theory

Volume

15

Issue

1

First Page

143

Last Page

149

Abstract

Extremal length is a conformal invariant that transfers naturally to the discrete setting, giving square tilings as a natural combinatorial analog of conformal mappings. Recent work by S. Hersonsky has explored generalizing these ideas to three-dimensional cube tilings. The connections between discrete extremal length and cube tilings survive the dimension jump, but a condition called the triple intersection property is needed to generalize existence arguments. We show that this condition is too strong to realize a tiling, thus showing that discrete conformal mappings are far more limited in dimension three, mirroring the classical phenomenon. We also generalize results about discrete extremal length beyond dimension three and introduce some necessary conditions for cube tilings.

Original Publication Date

3-1-2015

DOI of published version

10.1007/s40315-014-0093-8

Share

COinS